Jump to content

Recommended Posts

one thing I always wonder about my POTS is why do I get so cold when I do too much or get stressed?  Is this a POTS thing?  and if so, what's going on there?   Why would standing too long make me cold?

Link to post
Share on other sites

Hello @erinlia - this happens to me when i have too much norepinephrine in my system, I start freezing and shivering ( amongst other things 🥴). I was told that it happens because the adrenaline causes the blood vessels to constrict which in turn causes us to be cold. It also causes less blood to go to the brain, causing dizziness, brain fog etc. It is kind of like going into shock. 

Link to post
Share on other sites

I know when I'm about to have an attack as I start to feel very cold, often after eating and standing, it's as if the life is draining out of me. My vision blurs, I can't think and then feel very cold. Often my temperature drops to 34 degrees Celsius and I'm shivering.  Interesting to understand why. Thank you Pistol. 

🥶🥵 🥶🥵 🥶🥵 🥶🥵

 

Link to post
Share on other sites

My hands go ice cold and numb. I can't feel what I am doing so I drop everything. I was chopping vegetables one time and cut my hand. I saw it, but didn't feel it. It didn't start bleeding until I sat down with my feet up. I also think it is blood vessel constriction. 

Link to post
Share on other sites
6 hours ago, KiminOrlando said:

My hands go ice cold and numb. I can't feel what I am doing so I drop everything. I was chopping vegetables one time and cut my hand. I saw it, but didn't feel it. It didn't start bleeding until I sat down with my feet up. I also think it is blood vessel constriction. 

Kim - this happened to me before. I have Raynauds syndrome from autonomic dysfunction - it causes hands and feet to get ice cold. 

 https://www.mayoclinic.org/diseases-conditions/raynauds-disease/symptoms-causes/syc-20363571

I have it the worst in my feet ( since childhood, I even had frostbite on my toes from it ) but my hands suffer from it as well. It is caused by spasms of the blood vessels, stopping the blood flow. In my case it also happens to the vessels in the brain ( causing seizures ) and the heart ( called Prinzmetal angina ). 

I respond well to vasodilators such as diltiazem. My15 y.o. daughter ( also has POTS and Raynauds ) was recently started on Norvasc, a calcium channel blocker, and it has helped a lot. 

Link to post
Share on other sites

@KiminOrlando - since there are differnet types of POTS ( with completely different mechanisms ) the treatments also differ. some types of POTS cause excessive vasodilation and those people need vasoconstricting agents. In HPOTS however the excessive output of norepinephrine causes vasoconstriction, which in turn causes high BP and the symptoms typical for sympathetic overactivity ( tremors, chills, tachycardia, hypertension ... ). In these cases vasodilators CAN be helpful. However - it is very important that the MECHANISM of the dysautonomia ( or the specific type of POTS ) is clear b/c depending on the type of autonomic dysfunction vasodilators can make it worse. The following article might explain it better: 

 

 So - yes, vasodilators can cause a drop in BP and an increase in tachycardia in patients that HAVE POTS RELATED TO VASODILATION ( these people typically do not experience hypertension ). 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...